General lower bounds for arithmetic Asian option prices. (English) Zbl 1134.91394

Summary: This paper provides model-independent lower bounds for prices of arithmetic Asian options expressed through prices of European call options on the same underlying that are assumed to be observable in the market, and the corresponding subreplicating strategy is identified. The first bound relies on the no-arbitrage assumption only and turns out to perform satisfactorily in various situations. It is shown how the bound can be tightened under mild additional assumptions on the underlying market model. This considerably generalizes lower bounds in the literature, which are only available in the Black-Scholes world. Furthermore, it is illustrated how to adapt the procedure to the case where only a finite number of strikes is available in the market. As a by-product, the finite strike upper bound on the Asian call price of D. Hobson et al. [Quant. Finance 5, No. 4, 329–342 (2005); Zbl 1134.91425)], who considered basket options, is rederived. Numerical illustrations of the bounds are given together with comparisons to bounds resulting from model specifications.


91G20 Derivative securities (option pricing, hedging, etc.)


Zbl 1134.91425
Full Text: DOI


[1] DOI: 10.3905/jod.2005.479381
[2] Albrecher H., Exotic Options and Advanced Lévy Models pp 129– (2005)
[3] DOI: 10.1287/opre.50.2.358.424 · Zbl 1163.91382
[4] DOI: 10.1086/296025
[5] DOI: 10.1111/1467-9965.00116 · Zbl 1047.91024
[6] Carr P., Risk 10 pp 139– (1997)
[7] Carr P., Journal of Computational Finance 2 pp 61– (1998)
[8] Chen, X., Deelstra, G., Dhaene, J. and Vanmaele, M. 2008. ”Static Super-Replicating Strategies for a Class of Exotic Options.”. Preprint. KU: Leuven · Zbl 1141.91427
[9] DOI: 10.1287/mnsc.40.12.1705 · Zbl 0824.90012
[10] DOI: 10.1108/eb043487
[11] DOI: 10.1111/1468-0262.00164 · Zbl 1055.91524
[12] DOI: 10.1007/s007800050044 · Zbl 0907.90023
[13] DOI: 10.1080/14697680500151392 · Zbl 1134.91425
[14] DOI: 10.1016/j.insmatheco.2005.05.010 · Zbl 1129.62424
[15] DOI: 10.1214/aop/1176991776 · Zbl 0646.60052
[16] Ju N., Journal of Computational Finance 5 pp 79– (2002)
[17] Klassen T. R., Journal of Computational Finance 4 pp 89– (2001)
[18] Lord, R. 2005. ”Partially exact and bounded approximations for arithmetic Asian options.”. Working paper, Erasmus University, Rotterdam
[19] DOI: 10.1023/A:1009703431535 · Zbl 0937.91052
[20] DOI: 10.2307/4126759
[21] DOI: 10.2307/3215221 · Zbl 0839.90013
[22] DOI: 10.1002/0470870230
[23] Thompson, G. W. P. 1999. ”Fast narrow bounds on the price of Asian options.”. Working paper, Judge Buisness School, Cambridge
[24] DOI: 10.1016/j.cam.2005.01.027 · Zbl 1131.91027
[25] Večeř J., RISK Magazine 15 pp 113– (2002)
[26] Večeř J., Quantitative Finance 4 pp 170– (2004)
[27] DOI: 10.1016/1057-5219(92)90003-M
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.